Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Severe abdominal post treatment for duodenal ulcers - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2294 Questions
User :   I am a 22 year old male. I was diagnosed with duodenal ulcers 3 months ago and have been on Nexium. I have been told the ulcers are now healed but I have been having SEVERE pain in my lower central abdomen, the navel and another spot about 2 inches down. It comes and goes in severity but is pretty much a constant source of pain. The pain is a stabbing sensation that gets worse after I eat and when in certain positions such as laying down. I have been to two internal medicine doctors who have not found anything. I have also been to a GI who did blood tests, an upper endoscopy, colonoscopy, capsule endoscopy, CT scan, abdominal xrays, and ultrasound all have come back negative.
Doctor :   hi
Doctor :   Dr XXX here
Doctor :   let me read your query
User :   hello
Doctor :   hi AAAAAAA
Doctor :   from what i see from your history, and from the fact that the endoscopy has been normal, .. it seems that you have severe GERD
User :   The GI said the while they do think I have that, he does not think that is what is causing this pain
User :   the pain is severe enough that it takes me to the ground when it hits at its worst
Doctor :   but since the duodenal ulcers u had prior have healed, you are getting better
Doctor :   i understand ,
User :   the pain has gotten worse not better, I understand the ulcers and the pain i felt with them it was more of a burning this feels like someone is stabbing me
Doctor :   but since all tests have been normal, i guess that this could be a benign issue, though it seems severe due to the pain felt by you
Doctor :   and this pain could be depressing to u ,
Doctor :   are u on any other meds other than nexium?
Doctor :   have you tried any antacids, for this pain ?
User :   yes i have done some looking online and was thinking maybe something involving nerves... the pain has literally stopped my life i can't leave the house because of the pain
User :   I was on an antibiotic for epididimits i am taking bentyl right now but have only been on it for 2 days
Doctor :   i would suggest you to seek your doc, and ask him if he can prescribe you some amitriptyline
to manage this pain
Doctor :   this medication can help this pain better
Doctor :   how is your appetite , any constipation or diarhea ?
User :   like i said i am on my third doc right now all have basically told me they don't know wait it out
Doctor :   ok
User :   no appetite all i have to force myself to eat at all becuse it hurts so bad after. over the past 3-4 months i have lost around 35lbs
Doctor :   oh ok
Doctor :   have you tried gelusil or other anticids ?
Doctor :   antacids **
User :   no just the nexium
Doctor :   i would suggest to try some Over the counter antacids , which will relieve the pain,
Doctor :   take the antacid as and when you get the pain, specifically, after having food
User :   they wont affecting anything else i am taking?
Doctor :   no, not if u take the medicines you are on at different times
Doctor :   take nexium in the early morning
User :   ok do you have any other suggestions if that doesnt help
Doctor :   and the antibiotics, before having food
Doctor :   amitryptline (TO help the pain)
Doctor :   but that would need your doctors prescription
User :   can you think of any other condition it may be
Doctor :   you may be having Irritable bowel syndrome,
Doctor :   which can present as you have
Doctor :   or any malabsorption syndrome like enteritis
Doctor :   but since the all studies are negative, IBS is the most thing
User :   ok i will look into that ibs has been ruled as far as the pain goes thank you
Question is related to
Diseases and Conditions
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor